Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 97, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 21, 2012, 3:44 PM EDT. It took effect at Sep 21, 2012, 4:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2012, 3:44 PM EDT (19:44 UTC)
- In effect from
- Sep 21, 2012, 4:00 PM EDT
- Expired
- Sep 21, 2012, 11:03 PM EDT
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
073 WHUS73 KAPX 211944 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 344 PM EDT FRI SEP 21 2012 LHZ346-LMZ323-341-342-344>346-220100- /O.CAN.KAPX.SC.Y.0096.000000T0000Z-120921T2100Z/ /O.NEW.KAPX.SC.Y.0097.120921T2000Z-120922T0100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 344 PM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-212045- /O.CAN.KAPX.SC.Y.0096.000000T0000Z-120921T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 344 PM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347>349-LSZ321-220100- /O.NEW.KAPX.SC.Y.0097.120921T2000Z-120922T0100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 344 PM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
792 WHUS73 KAPX 220031 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 831 PM EDT FRI SEP 21 2012 LHZ346>349-LMZ323-341-342-344>346-LSZ321-220400- /O.EXT.KAPX.SC.Y.0097.000000T0000Z-120922T0400Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 831 PM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
797 WHUS73 KAPX 220303 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1103 PM EDT FRI SEP 21 2012 LHZ346>349-LMZ323-341-342-344>346-LSZ321-220415- /O.CAN.KAPX.SC.Y.0097.000000T0000Z-120922T0400Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1103 PM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 3:40 PM EDT, 4 minutes earlier.
Area forecast discussion, Sep 21, 3:40 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
340 PM EDT FRI SEP 21 2012
.SYNOPSIS...
ISSUED AT 317 PM EDT FRI SEP 21 2012
LAKE ENHANCED SHOWERS WILL REMAIN POSSIBLE THROUGH THE WEEKEND...AS
SEVERAL DISTURBANCES AND MULTIPLE SHOTS OF REINFORCING COOL AIR
SETTLE OVER THE REGION. TEMPERATURES WILL BE QUITE CHILLY THROUGH
SUNDAY...WITH READINGS AVERAGING SEVERAL DEGREES BELOW NORMAL.
QUIETER WEATHER AND GRADUALLY MODERATING TEMPERATURES WILL RETURN
NEXT WORK WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 317 PM EDT FRI SEP 21 2012
TONIGHT...INITIAL SHORTWAVE BEGINS TO EXIT THE GREAT LAKES THIS
EVENING...WITH MID LEVEL UPPER TROF STILL POISED TO SWING ACROSS THE
AREA. SCATTERED DIURNAL SHOWERS /ISOLD THUNDER?/ WILL GRADUALLY
WIND DOWN WITH LOSS OF DAYTIME HEATING. A FEW LAKE INDUCED SHOWERS
WILL LIKELY CONTINUE OVERNIGHT...ESPECIALLY WEST OF US-131 AND
OVER EASTERN UPPER. WILL HAVE TO KEEP AN EYE ON THE SOUTHEAST
CORNER OF THE AREA NEAR SAGINAW BAY...AS THE APPROACHING H7 TROF
MAY HELP TO DRAW ADDITIONAL ACTIVITY NORTHWARD INTO THAT AREA.
SATURDAY...LOW LEVEL WINDS VEER TO THE NORTHWEST EARLY WITH RAPIDLY
STEEPENING LAPSE RATES. THE MORNING HOURS MAY BE RELATIVELY QUIET
WEATHERWISE...BUT LAKE EFFECT ACTIVITY SHOULD PICK UP IN
COVERAGE/INTENSITY FOR THE AFTERNOON HOURS AS 850-700MB MOISTURE
TICKS UP WITH NEXT PIECE OF UPPER LEVEL ENERGY. WOULD EXPECT
WIDESPREAD COVERAGE OF NORTHWEST FLOW LAKE EFFECT SHOWERS BY
MID/LATE AFTERNOON. SOME GRAUPEL SHOWERS AND A FEW LIGHTNING STRIKES
ALSO A POSSIBILITY AS FREEZING LEVELS HOVER IN THE 4-5K RANGE.
TEMPS WELL BELOW NORMAL WITH MOST AREAS RANGING FROM THE UPPER 40S
TO MIDDLE 50S.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 317 PM EDT FRI SEP 21 2012
HIGH IMPACT WEATHER POTENTIAL: CAN/T RULE OUT SOME THUNDER SATURDAY
NIGHT/SUNDAY WITH CONTINUED SMALL HAIL POTENTIAL. BEYOND
THIS...WOULD NOT BE SURPRISED TO SEE A FROST/FREEZE THREAT...FIRST
SUNDAY NIGHT AND THEN AGAIN IN THE WEDNESDAY-THURSDAY TIMEFRAME.
HOWEVER...CONFIDENCE ON ANY PARTICULAR DAY IS BELOW AVERAGE AT THIS
TIME. ON THE MARINE FRONT...THE PERIOD WILL START WITH HIGH END
SMALL CRAFTS UNDER NORTHWEST WINDS WITH GALES NOT OUT OF THE
QUESTION. ANOTHER ROUND OF LOW END GALES WILL BE POSSIBLE LATE
SUNDAY NIGHT AS SOUTHWESTERLY WINDS STRENGTHEN AHEAD OF ANOTHER LOW
PRESSURE SYSTEM.
TELECONNECTIONS/LARGE SCALE PATTERN: EARLY AFTERNOON WATER VAPOR
IMAGERY OVER THE NORTHERN HEMISPHERE REVEALS A HIGHLY AMPLIFIED
PATTERN OVER THE WESTERN HEMISPHERE...WITH A LOOK THAT HAS NOT BEEN
SEEN IN THESE PARTS FOR QUITE SOME TIME. LONGWAVE RIDGING CAN BE
SEEN ALONG THE WESTERN COAST OF NOAM WITH IMPRESSIVE LONGWAVE
TROUGHING OVER EASTERN NOAM. THIS...COMBINED WITH A RECENTLY WEAKLY
NEGATIVE ARCTIC OSCILLATION HAS ALLOWED THE FREE-FLOW OF CANADIAN
AIR INTO THE GREAT LAKES REGION /NOT TO MENTION MUCH OF THE EASTERN
UNITED STATES/. GOING FORWARD...GEFS PLUMES SUGGEST A CONTINUATION
OF A NEGATIVE NAO...WHILE THE AO SWITCHES SIGN TO POSITIVE WITH WIDE
SPREAD IN THE PNA. IN TERMS OF LONGWAVE FEATURES...THE CURRENT
RIDGE/TROUGH PATTERN ACROSS NOAM WILL SLOWLY SHIFT EAST AS TROUGHING
RELOADS OVER THE GULF OF ALASKA. AS THE CORE OF THE EASTERN TROUGH
SHIFTS EAST...AND THE CORE OF THE POLAR AIR RETREATS TOWARDS THE
POLE AGAIN...WE SHOULD SEE SOME MODERATION IN TEMPERATURES.
HOWEVER...WITH THE MEAN LONGWAVE RIDGE REMAINING WEST OF OUR
LONGITUDE THROUGH THE LONG TERM FORECAST PERIOD...I ONLY EXPECT A
GRADUAL WARMUP...IN AGREEMENT WITH CPC D+8 ANALOGS SHOWING NUMEROUS
CASES OF NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES. FINALLY...WITH
A NEGATIVE NAO IN PLACE...AND THE TYPICAL BIASES IN THE GUIDANCE IN
HANDLING DEEP LONGWAVE TROUGHS...I WOULD EXPECT THE OVERALL EASTWARD
PROGRESSION OF THE RIDGE/TROUGH PAIR TO BE ON THE SLOWER END OF THE
GUIDANCE ENVELOPE /IF NOT EVEN SLOWER STILL/...SO WILL LEAN TODAY/S
THINKING TOWARDS THE ECMWF/GEM AND AWAY FROM THE GFS...IN AGREEMENT
WITH THE THINKING FROM HPC.
IT REMAINS TO BE SEEN WHETHER THE PATTERN THAT HAS TAKEN OVER THIS
WEEK WILL BE A SIGN OF THINGS TO COME...BUT CURRENT LONG TERM NAEFS
SPAGHETTI PLOTS AT LEAST SUGGEST THE POSSIBILITY THAT THE EASTERN
TROUGH WILL RELOAD IN THE TWO WEEK TIMEFRAME.
DETAILS:
SAME OLD...SAME OLD AS WE START THE PERIOD SATURDAY NIGHT WITH
MODELS IN GOOD AGREEMENT ON YET ANOTHER SHOT OF ENERGY IN THE
NORTHWEST FLOW ALOFT...WITH DEVELOPING COLD AIR ADVECTION TAKING T8
FROM NEAR 0C AT 00Z SATURDAY EVENING TO NEAR -2C AROUND DAYBREAK
SUNDAY. WITH DEEP MOISTURE AND T7 NEAR -12C...THE ENTIRE LAYER
BELOW 400MB WILL FEATURE GOOD LAPSE RATES...AND WITH LAKE T/S AROUND
18C...COULD SEE AS MUCH AS 1500 J/KG OF LAKE INDUCED CAPE.
THUS...CATEGORICAL POPS ARE IN ORDER FOR MUCH OF NORTHWEST
LOWER...TAPERING TO SCATTERED POPS OVER FAR SOUTHEASTERN AREAS.
THUNDER AND ANOTHER ROUND OF SMALL HAIL LOOK LIKELY...BUT NOTHING
SEVERE EXPECTED. THE BREEZE WILL STAY UP THROUGH THE NIGHT...
ENSURING A RAW FEEL OUT THERE AS TEMPERATURES DROP INTO THE LOWER
40S OVER NORTHWEST LOWER...AND THE UPPER 30S EAST OF I75/SOUTH OF
M72 WHERE A FEW BREAKS IN THE CLOUDS LATE MAY HELP TAKE ADVANTAGE OF
THE COOL TEMPS ALOFT.
QG FORCING FOR ASCENT REMAINS IN PLACE THROUGH THE DAY SUNDAY AS
ANOTHER WAVE PASSES JUST SOUTH AND WEST OF THE REGION...WITH T8S
ONLY WARMING TO AROUND 0C. MOISTURE THINS SLIGHTLY...BUT
INSTABILITY REMAINS WITH INVERSION HEIGHTS STILL AT OR ABOVE 10KFT.
THIS SHOULD ENSURE A CONTINUATION OF ROBUST SHOWERS THAT ONLY
GRADUALLY WEAKEN WITH DIURNAL DISRUPTION GIVEN VERY THE
AFOREMENTIONED INSTABILITY AND WEAK SPEED SHEAR. WITH CONTINUED
CLOUDS/SHOWERS AND T925S NEAR 4-5C...HIGHS WILL STRUGGLE TO GET MUCH
ABOVE 50...WITH A FEW SPOTS OVER THE INTERIOR HIGH TERRAIN LIKELY TO
REMAIN IN THE UPPER 40S.
SUNDAY NIGHT...SHORTWAVE RESPONSIBLE FOR THE SHOWERS ON SUNDAY WILL
MOVE EAST OF THE REGION SUNDAY NIGHT WITH BACKING FLOW ALOFT
ALLOWING A SIGN SWITCH IN THE ADVECTION PATTERN WITH T8S CLIMBING TO
AROUND 0C BY DAYBREAK MONDAY. GIVEN THIS EVOLUTION...EXPECT LAKE
EFFECT TO DIMINISH AND SHIFT NORTH...BUT NOT END ALTOGETHER GIVEN
CONTINUED SUPPORTIVE DELTA T/S...AND THE BIAS FOR GUIDANCE TO END
LAKE EFFECT ACTIVITY TOO EARLY. SOME CLEARING SUGGESTS THE
POTENTIAL FOR A LITTLE COOLER NIGHT...BUT WILL ONLY CAUTIOUSLY DROP
LOWS INTO THE MID 30S /IN TO COOL SPOTS...LOW 40S ELSEWHERE/ DUE TO
A STRENGTHENING GRADIENT AFTER MIDNIGHT THAT WILL LIKELY KEEP THE
LOW LEVELS MIXED.
MONDAY/MONDAY NIGHT...WARM ADVECTION CONTINUES THROUGH THIS PERIOD
WITH T8S WARMING MORE QUICKLY...TO +5C BY MONDAY EVENING...AND
NEARING 10C OVERNIGHT MONDAY NIGHT. THIS SPELLS A SIGNIFICANT
MODERATING TREND TO TEMPERATURES. AS FOR PRECIPITATION
CHANCES...THEY AREN/T GREAT...AND WILL MAINLY BE TIED TO POSITIVE H8
THETAE ADVECTION WITH SOME QG SUPPORT FOR ASCENT OVER FAR EASTERN
UPPER. GUIDANCE CONSENSUS TEMPERATURES ARE AROUND 60F WHICH SEEM
REASONABLE GIVEN T92S MAKING A RUN AT 10C TOWARDS EVENING.
OVERNIGHT LOWS MONDAY NIGHT WILL BE SIGNIFICANTLY WARMER WITH THE
AIRMASS MODIFICATION...NEAR 50.
TUESDAY THROUGH FRIDAY...DISAGREEMENTS IN THE DETERMINISTIC/ENSEMBLE
GUIDANCE QUICKLY INCREASE WITH REGARDS TO HOW MUCH TROUGHING REMAINS
OVER THE EASTERN CONUS...WITH IMPLICATIONS BOTH ON TEMPERATURES AND
PRECIPITATION. WOULD TEND TO FAVOR THE SLOWER ECMWF-LIKE SOLUTION
FOR REASONS DESCRIBED ABOVE. THIS WOULD MAINTAIN A SURFACE HIGH
OVER THE UPPER MISSISSIPPI VALLEY WITH COOL NORTHWEST FLOW
CONTINUING THROUGH THE WEEK. WITH THIS PACKAGE...HAVE TRENDED
TEMPERATURES COOLER USING EXPERIMENTAL ECMWF MOS NUMBERS. AS FOR
PRECIPITATION...CAN/T COMPLETELY RULE OUT THAT IF THIS COOLER
SCENARIO PANS OUT...WE MIGHT HAVE SOME SHOWER POTENTIAL IN THE
WED/THU TIMEFRAME. WILL NOT INTRODUCE INTO THE GOING FORECAST
PACKAGE...HOWEVER...UNTIL THIS SLOWER SOLUTION BECOMES A LITTLE MORE
FIRM IN THE GUIDANCE. HIGHS LOOK TO REMAIN BELOW NORMAL IN THE
UPPER 50S TO AROUND 60...WITH LOWS IN THE UPPER 30S TO AROUND 40.
IF THIS COOLER SCENARIO PANS OUT...COULD CERTAINLY SEE SOME FROST
POTENTIAL ON MULTIPLE NIGHTS...BUT CONFIDENCE ON ANY ONE PERIOD IS
LOW AT THIS POINT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1257 PM EDT FRI SEP 21 2012
MAINLY VFR CONDITIONS WITH OCCASIONAL MVFR VISIBILITIES IN RAIN
SHOWERS THROUGH SATURDAY. ISOLATED THUNDER ALSO POSSIBLE...ESPECIALLY
AT KTVC/KPLN.
&&
.MARINE...
ISSUED AT 317 PM EDT FRI SEP 21 2012
WINDS WILL DIMINISH THIS EVENING AS FIRST SHORTWAVE EXITS TO THE EAST.
NEXT UPPER LEVEL DISTURBANCE WILL DROP INTO THE GREAT LAKES ON SATURDAY.
WINDS WILL VEER TO THE NORTHWEST AND INCREASE TO AT LEAST SMALL
CRAFT CONDITIONS. LOWER END GALES WILL BE POSSIBLE ON LAKE
MICHIGAN SATURDAY AFTERNOON/EVENING. THE COLDER AIR MOVING OVER
THE RELATIVELY WARM GREAT LAKES WILL ALSO RESULT IN POSSIBILITIES
OF WATERSPOUTS THROUGH SATURDAY NIGHT.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR LHZ346>349.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR LMZ341-342-
344>346.
LS...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR LSZ321.
&&
SYNOPSIS...KB
SHORT TERM...JK
LONG TERM...JA
AVIATION...JK
MARINE...JKHazardous weather outlook, Sep 21, 10:16 AM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1016 AM EDT FRI SEP 21 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 221730- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1016 AM EDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY ACROSS MUCH OF NORTHERN MICHIGAN. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO ONE-HALF INCH DIAMETER. WATERSPOUTS ARE POSSIBLE WITHIN ALL NEARSHORE ZONES THROUGH TONIGHT. AN ENHANCED RISK FOR RIP CURRENTS WILL CONTINUE TODAY ALONG LAKE MICHIGAN BEACHES OF MACKINAC COUNTY AND NORTHWEST LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WATERSPOUTS WILL REMAIN A THREAT ACROSS ALL NEARSHORE WATERS OF NORTHERN MICHIGAN SATURDAY AND SATURDAY NIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS AND EMERGENCY MANAGERS...PLEASE REPORT ANY WATERSPOUT SIGHTINGS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE)
In the hours before
Local storm report, Sep 21, 12:54 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1254 PM EDT FRI SEP 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL SUTTONS BAY 44.98N 85.65W
09/21/2012 E0.25 INCH LEELANAU MI SPOTTER
&&
BERGERLocal storm report, Sep 21, 1:30 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
130 PM EDT FRI SEP 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 3 SW PELLSTON 45.53N 84.83W
09/21/2012 E0.88 INCH EMMET MI BROADCAST MEDIA
0126 PM HAIL EAST JORDAN 45.16N 85.13W
09/21/2012 M0.25 INCH CHARLEVOIX MI SPOTTER
0126 PM HAIL 3 S PELLSTON 45.52N 84.78W
09/21/2012 E0.75 INCH EMMET MI SPOTTER
&&
BERGERLocal storm report, Sep 21, 2:22 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
222 PM EDT FRI SEP 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL EAST JORDAN 45.16N 85.13W
09/21/2012 E0.50 INCH CHARLEVOIX MI SPOTTER
0210 PM HAIL TRAVERSE CITY 44.75N 85.60W
09/21/2012 E0.25 INCH GRAND TRAVERSE MI SPOTTER
REPORTED AT TRAVERSE CITY STATE PARK
&&
BERGERSpecial weather statement, Sep 21, 2:24 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 224 PM EDT FRI SEP 21 2012 MIZ008-015>028-031>033-212030- CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE- 224 PM EDT FRI SEP 21 2012 ...THUNDERSTORMS PRODUCING DIME SIZE HAIL... A FEW THUNDERSTORMS PRODUCING DIME SIZE HAIL WILL CONTINUE TO DEVELOP ACROSS THE AREA THROUGH 4 PM. THE MOST NUMEROUS ACTIVITY WILL BE TO THE NORTH AND WEST OF A LINE FROM CADILLAC TO ALPENA. THE STORMS WILL MOVE TO THE NORTHEAST AROUND 35 MPH. THE ACTIVITY WILL BEGIN TO DIMINISH BY LATER THIS AFTERNOON. IF ANY STORMS BECOME SEVERE...WARNINGS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION, PLEASE VISIT THE NWS GAYLORD WEB PAGE AT WWW.WEATHER.GOV/GAYLORD. JK
Local storm report, Sep 21, 2:25 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
225 PM EDT FRI SEP 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 4 NW WOLVERINE 45.31N 84.66W
09/21/2012 E0.25 INCH CHEBOYGAN MI NWS EMPLOYEE
&&
JARNOTTLocal storm report, Sep 21, 2:45 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
245 PM EDT FRI SEP 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 1 NE ALDEN 44.91N 85.29W
09/21/2012 E0.25 INCH ANTRIM MI PUBLIC
&&
JARNOTTThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 5:16 AM EDT | Small Craft Advisory | APX | 10 hr | |
| Sep 21, 1:23 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Emmet | 32 min |
| Sep 21, 1:36 PM EDT | Special Marine Warning | APX | 54 min | |
| Sep 21, 2:16 PM EDT | Special Marine Warning | APX | 45 min |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.